Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Jackson, KY

July 1, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 9:11 PM EDT for 5 counties in Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 9:11 PM EDT (01:11 UTC)
Expired
Jul 1, 2012, 10:00 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:48 PM EDTTSTM WND DMGPikeville, KYTREE BLOWN DOWN IN PIKEVILLE.
Jul 1, 10:02 PM EDTTSTM WND DMG4 Nne Huddy, KYTREES DOWN BLOCKING TRAFFIC ON KY ROUTE 292.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 9:06 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS53 KJKL 020111
SVRJKL
KYC071-115-153-159-195-020200-
/O.NEW.KJKL.SV.W.0118.120702T0111Z-120702T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
911 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  WESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1000 PM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DOTSON...OR NEAR PRESTONSBURG...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTONSBURG...PIKEVILLE...CLIFF...BLUE RIVER...DOCK...PYRAMID...
  LANCER...DICKS CREEK...CORN FORK HOLLOW...HUEYSVILLE...DWALE...
  BEAVER JUNCTION...PLEASANT...ALVIN...ALLEN...ALLEN CITY...
  ENDICOTT...MARTIN...ALPHORETTA AND ARKANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3729 8257 3766 8300 3781 8281 3770 8230
      3768 8229 3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0112Z 314DEG 26KT 3765 8283
WIND...HAIL 60MPH 1.00IN

$$

KAS
2 follow-up statements
083 
WWUS53 KJKL 020141
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
941 PM EDT SUN JUL 1 2012

KYC115-020149-
/O.CAN.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
JOHNSON KY-
941 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
      3773 8287 3774 8277 3775 8276 3773 8268
      3773 8263 3775 8266 3778 8265 3770 8230
      3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0139Z 314DEG 26KT 3751 8265

$$

KYC071-153-159-195-020200-
/O.CON.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
MAGOFFIN KY-MARTIN KY-PIKE KY-FLOYD KY-
941 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD...
WESTERN PIKE...SOUTHERN MARTIN AND EAST CENTRAL MAGOFFIN COUNTIES
UNTIL 1000 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
HONAKER...OR 9 MILES WEST OF PIKEVILLE...MOVING SOUTHEAST AT 30 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS 
NORTHERN PORTIONS OF MAGOFFIN COUNTY IN THE FORM OF FELLED TREES. 
POWER OUTAGES HAVE ALSO BEEN REPORTED. 

LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...BOLDMAN...GRETHEL...PISO...RURAL...CRAYNOR...CONDER...
  VARNEY...HEISEY...OSBORN...COAL RUN...GALVESTON...BUCKHORN
  HOLLOW...BEAVER...META...TURKEY CREEK...SIDNEY...ZEBULON...SOUTH
  WILLIAMSON AND CANADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
      3773 8287 3774 8277 3775 8276 3773 8268
      3773 8263 3775 8266 3778 8265 3770 8230
      3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0139Z 314DEG 26KT 3751 8265
WIND...HAIL 60MPH 1.00IN

$$

RAY
555 
WWUS53 KJKL 020159
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
959 PM EDT SUN JUL 1 2012

KYC071-153-159-195-020206-
/O.EXP.KJKL.SV.W.0118.000000T0000Z-120702T0200Z/
MAGOFFIN KY-MARTIN KY-PIKE KY-FLOYD KY-
959 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND PIKE 
COUNTIES IS BEING REISSUED...

SEVERE THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SOUTHWARD ACROSS 
PORTIONS OF THE WARNED AREA. THEREFORE SEVERE THUNDERSTORM WARNING 
NUMBER 120 WAS ISSUED TO REPLACE AND EXPAND SEVERE THUNDERSTORM 
NUMBER 118 WHICH EXPIRES AT 1000 PM.

PLEASE REFER TO SEVERE THUNDERSTORM BULLETIN 120 FOR THE LATEST 
SEVERE WEATHER INFORMATION.

LAT...LON 3729 8257 3766 8300 3772 8293 3771 8289
      3773 8287 3774 8277 3775 8276 3773 8268
      3773 8263 3775 8266 3778 8265 3770 8230
      3766 8226 3767 8224 3765 8222
TIME...MOT...LOC 0156Z 314DEG 26KT 3742 8254

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:35 PM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 3:35 PM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT SUN JUL 1 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 335 PM EDT SUN JUL 1 2012

CURRENT SETUP ACROSS THE OHIO VALLEY THIS AFTERNOON ON VIS HAS THE
UPSTREAM MCS NOW OVER NORTHWEST INDIANA HEADING SOUTHEAST. CURRENT CU
POP UPS IN SOUTHERN IN AND INTO SW OH INDICATE THAT SOME ACTIVITY MAY
POP UP BEFORE THE MCS REACHES THE CWA BORDER. SPECIALLY SINCE THE
BOUNDARY LAYER HAS WARMED SIGNIFICANTLY AND WITH THIS MORNINGS
RAINFALL...DEWS UP NORTH ARE IN THE MID 60S. A UNSTABLE ATMOSPHERE
CONTINUES TO DEVELOP IN NORTHERN KENTUCKY AND SO HAVE ADJUSTED POPS
FOR A LATER ARRIVAL OF THE MCS.

WITH A LATER ARRIVAL...THE BLUEGRASS COUNTIES ONSET ALIGNS WITH MAX
HEATING AND WILL BANK ON A FEW STORMS BECOMING SEVERE. CONCERNING
FURTHER UPSTREAM WITH THE...TRAIN OF SEVERAL MCS COMING DOWN THE
PIKE...WILL INSERT CHANCE POPS INTO THE MORNING HOURS FOR THIS AND
INTO MONDAY AFTERNOON TO COUPLE WITH THE MAX HEATING. MODELS HAVE HAD
A BIT OF TROUBLE TIMING THESE SYSTEMS INTO THE AREA SO WILL KEEP
CHANCE POPS IN THE FORECAST DURING MONDAY AFTERNOON. THE CURRENT
TREND WITH THE NORTH GETTING SOME RAINFALL TODAY WILL LEAD TO A BIT
LOWER TEMPERATURES ACROSS THE AREA FOR MONDAY DUE TO THE CLOUD COVER
AS WELL SO WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET THE ONE
FOR TODAY EXPIRE AT 02Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 335 PM EDT SAT JUN 30 2012

THE MODELS ARE IN ONLY FAIR AGREEMENT ALOFT THROUGH THE EXTENDED
PORTION OF THE FORECAST. THEY AGREE THAT...IN GENERAL...EAST
KENTUCKY WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE TO THE
SOUTH INITIALLY BEFORE IT WANES AND ANOTHER BUILDS TO THE NORTHWEST.
AS THE FIRST RIDGE WEAKENS...VARIOUS SHORTWAVES WILL LIKELY CARVE
CLOSER TO THE CWA AND LOCALLY KNOCK HEIGHTS DOWN FURTHER. THE NEW
BUILDING RIDGE TO THE WEST WILL EXERT ITS INFLUENCE OVER EAST
KENTUCKY DURING THE LATTER PART OF THIS WEEK AND OVER THE WEEKEND.
HOWEVER...YET AGAIN...WE WILL BE ON THE FRINGE AND SOME ENERGY WILL
LIKELY IMPINGE OUR EASTERN FLANK DURING THE LATTER PARTS OF THE
EXTENDED. PREFER A BLENDED SOLUTION THROUGH THE PERIOD WITH A FOCUS
ON THE CENTERS OF THE RIDGES AND TAPERING THEIR SUPPRESSING/
OPPRESSING INFLUENCES WITH DISTANCE.

SENSIBLE WEATHER WILL FEATURE A SOMEWHAT IMPROVED OUTLOOK WITH
RESPECT TO HEAT AND DROUGHT CONDITIONS THROUGH THE EXTENDED.
HOWEVER...WHAT WE MAKE UP FOR IN LOWER AFTERNOON TEMPS WILL LIKELY
BE MADE UP BY THE HIGHER MOISTURE CONTENT IN THE AIR AND KEEP THE
HEAT INDICES WELL INTO THE 90S...BUT PROBABLY JUST SHY OF ADVISORY
LEVELS. EARLY ON...THE CHANCE OF CONVECTION WILL BE LARGELY
DIURNALLY DRIVEN AND NOT FAVORING ONE PART OF THE CWA OVER ANOTHER.
AS SUCH...THERE WILL BE SOLID CHANCES OF SHOWERS AND THUNDERSTORMS
EACH AFTERNOON AND EARLY EVENING FROM TUESDAY THROUGH THURSDAY WITH
CHANCES DOWN TO SLIGHT IN THE MIDDLE OF THE NIGHT AND THROUGH THE
BULK OF THE MORNINGS. AS THE RENEWED RIDGE BUILDS IN FROM THE
NORTHWEST LATER IN THE EXTENDED...THE MAIN THREAT FOR CONVECTION WILL
SHIFT EAST TO NEAR THE VIRGINIA BORDER AND SPINE OF THE
APPALACHIANS...STILL PRIMARILY DIURNALLY DRIVEN. DURING THIS
TIME...THE HEAT WILL BUILD IN MORE EFFECTIVELY AS THE MOISTURE WANES
AND THE UPPER RIDGE BRINGS ITS SUPPRESSION TO THE AREA. THERE WILL
REMAIN A CONSTANT THREAT OF STRONG TO SEVERE STORMS STRAFING PORTIONS
OF THE CWA THROUGH THE EXTENDED AS MCS CLUSTERS...AND THEIR POTENTIAL
TO SPAWN ACTIVITY ANEW - WELL FED BY THE AMPLE INSTABILITY IN PLACE
EACH AFTERNOON...ROAM THE FRINGES OF THE MID LEVEL HEAT BUBBLE.
SUMMER WILL CONTINUE ITS HOT AND STICKY GRIP ON OUR WEATHER THIS
UPCOMING WEEK...BUT THERE IS REASON TO HAVE HOPE FOR SOME HIT AND
MISS RELIEF FROM OUR PARCHED...DROUGHT...CONDITIONS.

THE GRID LOAD CAME IN ABOUT AS REASONABLE AS ONE CAN EXPECT FOR A
MESOSCALE DRIVEN REGIME SUCH AS THIS ONE IN PLACE. DID ADJUST THE
POPS A BIT FOR EACH NIGHT TO BETTER REFLECT A MORE STANDARD DIURNAL
PATTERN. ALSO...PUT IN A SMALL AMOUNT OF TERRAIN BASED DETAILS TO THE
LOW TEMPERATURE GRIDS...NIGHTLY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 140 PM EDT SUN JUL 1 2012

VFR CONDITIONS RESIDE OVER EASTERN KENTUCKY CURRENTLY. THE ONE
CONCERN THIS AFTERNOON IS UPSTREAM OVER NORTH WESTERN IN AS A MCS
TAKES SHAPE AND BEGINS TRACKING SOUTHEAST. NORTHERN KENTUCKY AS WELL
AS JKL AND LOZ WILL LIKELY SEE SOME THUNDERSTORMS THIS AFTERNOON
AROUND 22Z AND HAVE PUT THUNDER OVER JKL AND VCTS OVER LOZ. THIS WILL
PUT JKL IN MVFR CONDITIONS. SME WILL LIKELY STAY VFR THROUGH THE
PERIOD AS THE STORMS WILL TRACK TO THE NORTH. JKL AND LOZ WILL SEE
MVFR FOG DUE TO THIS AFTERNOONS RAINFALL. BY 13Z TOMORROW...FOG WILL
DISSIPATE AND GIVE WAY TO SCATTERED CU AT 5 KFT. AT THIS TIME THE
SYNOPTIC PICTURE IS UNCLEAR AS TO WHEN THE NEXT MCS WILL MOVE THROUGH
DUE TO THIS PATTERN IN PLACE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...SHALLENBERGER
LONG TERM....GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jul 1, 8:00 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT SUN JUL 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
800 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA FOR
EARLY TONIGHT. THE PRIMARY THREAT FROM ANY STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS.

WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY
ACROSS ALL OF EASTERN KENTUCKY.

HIGH TEMPERATURES IN THE 90S WILL CONTINUE THROUGH SATURDAY.
HEAT INDEX VALUES IN THE UPPER 90S ARE EXPECTED THROUGH THE ENTIRE WEEK.

WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS THIS EVENING
AND TONIGHT.

JJ

In the hours before

Local storm report, Jul 1, 8:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             WEST LIBERTY            37.91N 83.27W
07/01/2012  E0.88 INCH       MORGAN             KY   911 CALL CENTER

            PENNY TO NICKEL SIZE HAIL FALLING.

&&

RAY
Local storm report, Jul 1, 8:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             BIG WOODS               37.99N 83.47W
07/01/2012  E0.75 INCH       MENIFEE            KY   TRAINED SPOTTER

            PENNY SIZED HAIL AND WIND GUSTS ESTIMATED AT 35 MPH
            OCCURRED AT 750 PM AND 755 PM.

&&

JJ
Local storm report, Jul 1, 8:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
07/01/2012                   MORGAN             KY   911 CALL CENTER

            SEVERAL TREES DOWN ALONG LIBERTY ROAD IN WEST LIBERTY
            NEAR THE DAVIS LANE INTERSECTION AND SOME STRUCTURAL
            DAMAGE TO A TRAILER.DAMAGE REPORTED JUST WEST OF THE
            MORGAN COUNTY HOSPITAL.

&&

RAY
Local storm report, Jul 1, 8:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
853 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     FALCON                  37.79N 83.00W
07/01/2012                   MAGOFFIN           KY   TRAINED SPOTTER

            TREE DOWN ON ROUTE 1081 JUST OFF OF ROUTE 40.

&&

RAY
Local storm report, Jul 1, 9:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ISONVILLE               38.07N 83.05W
07/01/2012  E1.00 INCH       ELLIOTT            KY   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED BY EMERGENCY MANAGER

&&

JJ
Local storm report, Jul 1, 9:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     5 S SANDY HOOK          38.02N 83.12W
07/01/2012                   ELLIOTT            KY   911 CALL CENTER

            TREES DOWN ACROSS SOUTHERN END OF THE COUNTY.

&&

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:16 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan44 min
Jul 1, 8:38 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more52 min
Jul 1, 8:44 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Morgan31 min
Jul 1, 8:59 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan23 min
Jul 1, 9:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 2 more49 min
Jul 1, 9:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike23 min
Jul 1, 10:05 PM EDTAreal Flood AdvisoryJKLPike2 hr
Jul 1, 10:09 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle51 min
Jul 1, 10:50 PM EDTSevere Thunderstorm WarningJKLEstill, Powell, Wolfe25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.